Alert archive / Florida / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 30, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 11, 2021, 4:08 AM EDT for Marion County, Florida. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2021, 4:08 AM EDT (08:08 UTC)
- Expired
- Apr 11, 2021, 4:19 AM EDT
- In force
- 11 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 151 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
545
WUUS52 KJAX 110808
SVRJAX
FLC083-110845-
/O.NEW.KJAX.SV.W.0030.210411T0808Z-210411T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
408 AM EDT Sun Apr 11 2021
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Central Marion County in northern Florida...
* Until 445 AM EDT.
* At 408 AM EDT, a severe thunderstorm was located over Ocala
Airport, or near Ocala, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ocala, Lynne, Santos, Anthony, Ocala Airport, Silver Springs Shores
and Burbank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2909 8228 2922 8232 2937 8195 2913 8185
TIME...MOT...LOC 0808Z 253DEG 30KT 2917 8221
HAIL...1.00IN
WIND...60MPH
$$
AK2 follow-up statements
502
WWUS52 KJAX 110813
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
413 AM EDT Sun Apr 11 2021
FLC083-110845-
/O.CON.KJAX.SV.W.0030.000000T0000Z-210411T0845Z/
Marion FL-
413 AM EDT Sun Apr 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM EDT
FOR CENTRAL MARION COUNTY...
At 412 AM EDT, a severe thunderstorm was located over Ocala, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ocala, Lynne, Ocala Airport and Burbank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2911 8223 2921 8226 2935 8194 2915 8186
TIME...MOT...LOC 0812Z 253DEG 30KT 2918 8217
HAIL...1.00IN
WIND...60MPH
$$
AK135
WWUS52 KJAX 110819
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
419 AM EDT Sun Apr 11 2021
FLC083-110829-
/O.CAN.KJAX.SV.W.0030.000000T0000Z-210411T0845Z/
Marion FL-
419 AM EDT Sun Apr 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARION COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
heavy rain are still possible with this thunderstorm.
LAT...LON 2911 8223 2921 8226 2935 8194 2915 8186
TIME...MOT...LOC 0817Z 253DEG 30KT 2920 8210
$$
AKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:45 AM EDT, 23 minutes earlier.
Area forecast discussion, Apr 11, 3:45 AM EDT, 23 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 345 AM EDT Sun Apr 11 2021 ...HEAVY RAINFALL AND STRONG TO SEVERE STORMS EXPECTED ACROSS NORTHEAST FLORIDA TODAY... .NEAR TERM [Through Tonight]... An intense coupled upper level jet combined with a potent shortwave over the northeastern Gulf of Mexico will force a linear MCS to develop across the northeastern Gulf and moving into the Suwannee Valley and northeast Florida before daybreak. The interior fog will dissipate after daybreak. The RAP indicates MLCAPE values reaching 2000-2250 J/kg between 09-12Z over northeast Florida. Expect mostly elevated storms to develop initially. The high-res guidance seems to be far too slow with the convective development (as it is already occurring), so followed closer to a blend of NAM/GFS for placement/timing this morning. Expect a band of strong showers/storms to form near/over the I-10 corridor by daybreak, with this linear MCS then propagating southward across northeast Florida through the morning and into the mid afternoon. Steep mid level lapse rates in the 7-8 C/km and cold temperatures aloft are expected across northeast Florida. Marginally severe hail, rainfall rates of 2+ inches per hour, and gusty winds in the 40-60 mph range are expected to mix down in the stronger convection around daybreak to 15Z as storms remain mostly elevated. Afterwards, increasing instability and 50 knot mid level flow is forecast to push into north central and central Florida, and this is forecast to lead to a strengthening MCS as it moves towards the southern portion of the area (Marion, Putnam, and Flagler Counties). The main threat will be damaging winds along/south of a line from roughly Gainesville to St. Augustine in the late morning to mid afternoon, and especially southward. An isolated tornado and large hail cannot be ruled out as well in this area. Very heavy rainfall rates are expected with these storms, with 1-2 inches of rainfall and locally higher amounts expected across portions of northeast Florida. Ponding on roadways and localized flooding is possible. The MCS will move south of the area by the mid/late afternoon, and a few showers/sprinkles will remain possible across the area ahead of the cold front. The cold front is forecast to push into the area around 00Z, clearing the area before daybreak on Monday. Any light showers/sprinkles will end overnight. Highs today will be in the 70s. Overnight lows will be in the mid 50s across interior southeast Georgia, and the upper 50s to lower 60s elsewhere. .SHORT TERM [Monday Through Tuesday]... Broad upper level ridging and surface high pressure will be in place across the region Monday into Tuesday which will promote warm and dry conditions. Ridging begins to weaken on Tuesday as a cold front enters the region. Temperatures will be above normal with highs in the 80s and lows in the 50s and 60s. .LONG TERM [Wednesday Through Sunday]... A cold front stretching from a low over the Great Lakes will push southeast through the area Wednesday into Thursday and stall over central Florida into the weekend. This will lead to unsettled weather and rain chances Wednesday through the end of the week. Temperatures will be above normal on Wednesday then return to around normal through the weekend. && .AVIATION... [Through 06Z Monday] Fog has developed across the interior, and fog MVFR/IFR fog will continue over the next several hours. Showers/storms were beginning to develop in the northeast Gulf and the Panhandle of Florida early this morning in association with a potent shortwave. This will propagate eastward into the area before daybreak, with showers/storms spreading across the northeast Florida TAF sites. Intense storms are possible at KGNV and KSGJ in the mid to late morning hours. The showers and storms will then push southward by the mid afternoon, with remnant light showers/sprinkles continuing. Ceilings will lower this evening ahead of a cold front, and a few light showers/sprinkles remain possible. The cold front will push through the area overnight, with conditions improving after the end of the TAF period. && .MARINE... A cold front will move across the local waters tonight. High pressure over the Gulf Coast region will build east across the Florida peninsula through Tuesday. The high will build farther east offshore of the Florida Atlantic coast midweek as the next frontal system approaches from the north late Tuesday into Wednesday. The front will push south of the local waters Thursday as high pressure builds north of the region. Rip Currents: Moderate risk of rip currents at the northeast Florida beaches through Monday. Low risk of rip currents today and Moderate risk of rip currents on Monday at the southeast Georgia beaches. && .HYDROLOGY... There is a Marginal Risk of Excessive Rainfall today across portions of northeast Florida. Rainfall amounts of 1-2 inches with locally higher amounts are possible, especially along/south of a line from roughly Gainesville to St. Augustine. Ponding on roadways and localized flooding is possible. && .PRELIMINARY POINT TEMPS/POPS... AMG 79 54 85 54 86 / 40 20 0 0 0 SSI 79 62 81 60 82 / 30 20 0 0 0 JAX 76 59 84 56 87 / 80 20 0 0 0 SGJ 75 62 80 59 82 / 90 20 0 0 0 GNV 76 59 84 55 87 / 90 20 0 0 10 OCF 76 61 86 54 88 / 90 20 0 0 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Apr 11, 4:00 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
400 AM EDT Sun Apr 11 2021
FLZ240-340-110845-
Central Marion FL-Western Marion FL-
400 AM EDT Sun Apr 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARION COUNTY UNTIL 445
AM EDT...
* At 359 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Rainbow Lakes Estates, moving
east at 35 mph.
* Small hail, winds in excess of 45 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Ocala, Rainbow Lakes Estates, Sparr, Santos, Anthony, Ocala
Airport, Silver Springs Shores, Reddick, Lowell and Romeo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2921 8254 2922 8240 2930 8240 2940 8214
2910 8198 2905 8253
TIME...MOT...LOC 0759Z 250DEG 32KT 2915 8255
AKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:00 AM EDT | Special Weather Statement | JAX | Marion | 45 min |
| Apr 11, 4:34 AM EDT | Special Weather Statement | JAX | Marion | 41 min |
| Apr 11, 4:48 AM EDT | Special Weather Statement | JAX | Alachua | 42 min |
| Apr 11, 5:02 AM EDT | Special Weather Statement | JAX | Gilchrist | 43 min |
| Apr 11, 5:23 AM EDT | Special Weather Statement | JAX | Flagler, Putnam | 52 min |
| Apr 11, 5:44 AM EDT | Special Weather Statement | JAX | Alachua, Columbia, Gilchrist, Hamilton, Suwannee, Union | 46 min |
| Apr 11, 6:08 AM EDT | Areal Flood Warning | JAX | Alachua, Columbia, Gilchrist | 3 hr |
| Apr 11, 6:15 AM EDT | Special Weather Statement | JAX | Hamilton | 60 min |
| Apr 11, 6:27 AM EDT | Special Weather Statement | JAX | Alachua, Baker, Bradford, Clay, Flagler, Putnam and 2 more | 48 min |
| Apr 11, 6:51 AM EDT | Special Weather Statement | JAX | Duval, Nassau | 39 min |
| Apr 11, 6:56 AM EDT | Special Weather Statement | JAX | Flagler, Marion, Putnam | 49 min |
| Apr 11, 7:01 AM EDT | Special Weather Statement | JAX | Duval, Nassau | 44 min |
| Apr 11, 7:03 AM EDT | Special Weather Statement | JAX | Suwannee | 42 min |
| Apr 11, 7:08 AM EDT | Special Marine Warning | JAX | 75 min | |
| Apr 11, 7:26 AM EDT | Special Weather Statement | JAX | Marion | 49 min |
| Apr 11, 7:42 AM EDT | Special Marine Warning | JAX | 41 min | |
| Apr 11, 9:40 AM EDT | Special Weather Statement | JAX | Putnam | 50 min |
| Apr 11, 9:46 AM EDT | Special Weather Statement | JAX | Union | 44 min |
| Apr 11, 10:44 AM EDT | Special Weather Statement | JAX | Alachua, Flagler, Marion, Putnam, Saint Johns | 61 min |
| Apr 11, 1:11 PM EDT | Special Weather Statement | JAX | Clay, Duval, Flagler, Nassau, Putnam, Saint Johns | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.